Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 38, NWS Northern Indiana

May 11, 2011LaPorte County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 11, 2011, 6:33 PM CDT for LaPorte County, Indiana. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2011, 6:33 PM CDT (23:33 UTC)
Expired
May 11, 2011, 7:30 PM CDT
In force
57 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County LaPorte County, IN

The radar

The Northern Indiana radar (KIWX), 102 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 6:56 PM CDTHAIL 0.75Laporte, INREPORTS RRANGING FROM 0.50 INCH TI 0.75 INCH HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 5:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2360 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
875 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KIWX 112333
SVRIWX
INC091-120030-
/O.NEW.KIWX.SV.W.0038.110511T2333Z-110512T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
633 PM CDT WED MAY 11 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LA PORTE COUNTY IN NORTHWEST INDIANA...

* UNTIL 730 PM CDT/830 PM EDT/

* AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM
  WAS LOCATED 9 MILES WEST OF WESTVILLE...OR NEAR CHESTERTON...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  WESTVILLE...
  MICHIGAN CITY...TRAIL CREEK AND LA PORTE...
  LONG BEACH...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINHOOK...OTIS...WATERFORD...POTTAWATTOMIE PARK...SPRINGVILLE AND
MICHIANA SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR PING PONG BALL SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4173 8692 4175 8689 4177 8683 4176 8682
      4177 8669 4169 8652 4149 8693 4149 8694
      4172 8695
TIME...MOT...LOC 2333Z 220DEG 18KT 4158 8707
WIND...HAIL 60MPH 1.50IN

$$


JC
2 follow-up statements
063 
WWUS53 KIWX 112357
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
657 PM CDT WED MAY 11 2011

INC091-120030-
/O.CON.KIWX.SV.W.0038.000000T0000Z-110512T0030Z/
LA PORTE IN-
657 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM
CDT/830 PM EDT/ FOR NORTHERN LA PORTE COUNTY...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS SEVERE STORM WAS LOCATED 5 MILES SOUTHWEST OF TRAIL
CREEK...AND MOVING NORTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  TRAIL CREEK AND MICHIGAN CITY...
  LONG BEACH AND LA PORTE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
PINOLA...WATERFORD...POTTAWATTOMIE PARK...MICHIANA SHORES...
SPRINGVILLE...BYRON...HESSTON AND ROLLING PRARIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL...CONTINUOUS CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4173 8692 4175 8689 4177 8683 4176 8682
      4177 8669 4169 8652 4149 8693 4149 8694
      4172 8695
TIME...MOT...LOC 2357Z 237DEG 20KT 4163 8689
WIND...HAIL <50MPH 1.00IN

$$


JC
117 
WWUS53 KIWX 120016
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
716 PM CDT WED MAY 11 2011

INC091-120030-
/O.CON.KIWX.SV.W.0038.000000T0000Z-110512T0030Z/
LA PORTE IN-
716 PM CDT WED MAY 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN LA PORTE COUNTY...

AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED NEAR LA PORTE...AND MOVING NORTHEAST AT 25 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
LA PORTE COUNTY...INCLUDING THE FOLLOWING LOCATIONS SPRINGVILLE...
BYRON AND ROLLING PRARIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4176 8682 4177 8674 4176 8668 4169 8652
      4168 8654 4154 8683 4171 8688
TIME...MOT...LOC 0016Z 237DEG 20KT 4160 8673
WIND...HAIL 60MPH 1.00IN

$$


JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 3:01 PM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, May 11, 3:01 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
401 PM EDT WED MAY 11 2011

.SHORT TERM...

COMPLEX ATMOSPHERE EARLY THIS EVENING WITH CONVECTION THROUGH THE
SHORT TERM PERIOD THE MAIN FORECAST CHALLENGE. ATMOSPHERE HAS BECOME
VERY UNSTABLE THIS AFTERNOON WITH SURFACE BASED CAPE IN EXCESS OF
4000 J/KG AND MID LEVEL RIDGE WAS BEGINNIG TO SLIDE EAST WITH
HEIGHT FALLS OVER WEST. SEVERAL MID LEVEL IMPULSES EXPECTED TO MOVE
THROUGH THE MEAN FLOW AND ACROSS OUR AREA. FIRST WAVE NOW MOVING
NORTH THROUGH SOUTHERN WI WITH SECOND WAVE IN CENTRAL IL.
THUNDERSTORMS DEVELOPING IN WI ALONG STRONG THERMAL BOUNDARY/SURFACE
WARM FRONT AND BEING REINFORCED BY LAKE BREEZE. SECOND AREA OF TSRA
IN IL DEVELOPING IN AREA OF RICH MOISTURE AND HIGH INSTABILITY.

18Z MID LEVEL STEERING FLOW AND CORFIDI VECTORS SUGGEST WISCONSIN
STORM COULD STAY NORTH OF AREA BUT IF IT BUILDS SOUTH ALONG FRONTAL
BOUNDARY COULD IMPACT NORTHWEST. ANY STORMS IN IL COULD ALSO MOVE
NORTHEAST INTO THE AREA. STRONG INSTABILITY IN PLACE ALONG WITH
QUASI STATIONARY SURFACE BOUNDARY SHOULD HELP FOCUS ANY STORMS. BULK
SHEAR WILL BE LACKING AS 0-6KM BARELY REACHES 30 KNOTS EARLY THIS
EVENING WITH MID LEVEL SPEED MAX. WITH STRONG INSTABILITY THIS MAY
BE ENOUGH TO WARRANT A SEVERE RISK FOR HAIL AND ISOLATED DAMAGING
WIND AND SLIGHT RISK COVERS MOST OF AREA EXCEPT EAST. WILL KEEP POPS
IN THE HIGH CHANCE CATEGORY NORTHWEST TO STAY WITHIN COLLABORATION
AND GIVEN UNCERTAINTY WITH CONVECTIVE ELEMENTS UPSTREAM.

SEVERAL SHORT WAVES TO MOVE THROUGH TOMORROW AND TOMORROW NIGHT.
HAVE CONTINUED POPS FOR THESE WAVES. SHEAR LOOKS TO REMAIN SIMILAR
TO TODAY AND DEPENDING ON AMOUNT OF SUNSHINE ON THURSDAY COULD SEE
CAPES APPROACH 2K TO 3K J/KG FOR ISOLATED SEVERE THREAT AGAIN. NO
STRONG FORCING SEEN OTHER THAN WEAK SHORT WAVES SO WIDESPREAD SEVERE
WEATHER NOT EXPECTED.

&&

.LONG TERM...
FRIDAY THROUGH WEDNESDAY.

EXTENDED FORECAST CHARACTERIZED BY MUCH COOLER TEMPS AND CHANCES FOR
SHOWERS ACROSS MUCH OF THE PERIOD. PERIOD WILL BEGIN WITH ONE LAST
DAY OF ABOVE NORMAL TEMPS AS RIDGE MOVES OFF TO EAST. CUT OFF UPPER
LOW CURRENTLY OVER SOUTHERN CO WILL EJECT OUT OF THE PLAINS AND
ENTER THE REGION ON FRI. MODELS ARE HAVING A DIFFICULT TIME
RESOLVING THIS SYSTEM AS WELL ANOTHER SHORTWAVE MOVING OUT OF
CANADA CURRENTLY BUT ASSOCIATED SURFACE LOW AND COLD FRONT LOOK TO
ENTER THE AREA FRIDAY AFTERNOON/EVENING. ENVIRONMENT SHOULD BE
UNSTABLE ENOUGH FOR TSTORMS AHEAD OF FRONT AND KEPT GOING WX GRIDS.

THE CHANCES FOR SHOWERS THEN LINGERS WELL INTO THE START OF NEXT
WEEK AS SYSTEM HOVERS OVER REGION. SHOULD BE INTERMITTENT DRY
PERIODS BUT HARD TO NAIL DOWN AT THIS POINT. TEMP FORECAST A BIT
TRICKY AS WELL AS FRONT WILL LINGER OVER CWA FOR MUCH OF THE
WEEKEND. TEMPS COULD STRUGGLE TO MAKE IT OUT OF LOWER 60S ESP WITH
CLOUDY SKIES AND SHOWERS OVER AREA LIMITING INSOLATION. THEREFORE
DID NOT MAKE MAJOR CHANGES EXCEPT TO BUMP DOWN A DEGREE OR TWO. BY
THE START OF THE WEEK...MODELS DIFFER ON HANDLING DETAILS OF UPPER
CUT OFF LOW MERGING WITH CANADIAN SHORTWAVE. 12Z GFS AND GEFS MUCH
FASTER EJECTING THIS LOW SEWD OUT OF THE REGION AND END PRECIP
CHANCES BY MON EVENING. ECMWF ON THE OTHER HAND WRAPS THE LOW BACK
NORTH OVER REGION...KEEPING PRECIP CHANCES THRU THE END OF
THE PERIOD. GIVEN LARGE ENSEMBLE SPREAD AND RUN TO RUN
INCONSISTENCY...LEFT END OF PERIOD DRY. TEMPS WILL REMAIN BELOW NORM
THRU THE END OF THE PERIOD.

&&

.AVIATION...

CONVECTIVE DEVELOPMENT WILL BE MAIN CHALLENGE AND FOCUS THIS PERIOD.
ATMOSPHERE BECOMING INCREASINGLY UNSTABLE THIS AFTERNOON BUT STRONG
CAP IN PLACE WITH INVERSION SEEN ON 12Z ILX SOUNDING AND STRONG
UPPER LEVEL RIDGE STILL OVER AREA. MODELS SHOW RIDGE AXIS SLIDING
EAST THIS AFTERNOON WITH HEIGHT FALLS OVER WESTERN AREAS AND SEVERAL
WEAK MID LEVEL IMPULSES IMPEDING WESTERN AREAS. AT SAME
TIME...OUTFLOW BOUNDARY FROM EARLIER CONVECTION OVER NORTHERN LOWER
MICHIGAN HAS RACED SOUTH AND HAS BEGUN TO WASH OUT OVER NORTHWEST
AREA. MOST HIGH RESOLUTION MODEL DATA DEVELOPS SOME TSRA LATE THIS
AFTERNOON OVER IL AND MOVES IT EAST NORTHEAST OVER WEAKENING RIDGE
AND ACROSS OUR AREA THROUGH MID EVENING. WITH QUESTIONS STILL
CONCERNING DEVELOPMENT AND COVERAGE...HAVE OPTED TO STICK WITH CB
MENTION IN TAFS BUT DID NARROW TIMING DOWN FROM PREVIOUS ISSUANCE TO
MOST FAVORED TIME RANGE. A FEW MODELS SHOWING SOME LINGERING
CONVECTION INTO THURSDAY MORNING BUT FOR NOW HAVE STAYED OPTIMISTIC
WITH TAFS IN VFR CATEGORY BUT DID INCLUDE A FEW HOURS OF TEMPO MVFR
BR WITH LIGHT WINDS AROUND DAYBREAK.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LASHLEY
LONG TERM...OBERGFELL
AVIATION...LASHLEY
Hazardous weather outlook, May 11, 4:01 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT WED MAY 11 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
501 AM EDT WED MAY 11 2011 /401 AM CDT WED MAY 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. A FEW OF THE
STORMS COULD BE SEVERE WITH LARGE HAIL THE MAIN THREAT. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE WITH THE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ISOLATED SEVERE STORMS ARE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT WED MAY 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE
STORMS COULD CONTAIN HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 11, 6:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 PM EDT WED MAY 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             12 S KNOX               41.12N  86.63W
05/11/2011  M0.50 INCH       PULASKI            IN   TRAINED SPOTTER

&&

EVENT NUMBER IWX1100735

NG
Special weather statement, May 11, 6:06 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
706 PM EDT WED MAY 11 2011

INZ003-004-012>015-112330-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-
706 PM EDT WED MAY 11 2011

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF NORTH JUDSON...OR 8 MILES
NORTHWEST OF WINAMAC...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KNOX...
  CULVER...
  BASS LAKE AND TOTO...
  ORA...
  WINONA...MONTEREY AND DELONG...
  OBER...OAK GROVE AND BURR OAK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT
THURSDAY MORNING/100 AM CDT THURSDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

LAT...LON 4158 8649 4125 8608 4104 8666 4117 8682
TIME...MOT...LOC 2306Z 227DEG 17KT 4117 8665
Special weather statement, May 11, 6:28 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
728 PM EDT WED MAY 11 2011

INZ003-004-012-120000-
LA PORTE IN-ST. JOSEPH IN-STARKE IN-
628 PM CDT WED MAY 11 2011

AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KINGSFORD HEIGHTS...OR 10 MILES NORTH OF
KNOX...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  LA PORTE...
  KINGSFORD HEIGHTS...
  SALEM HEIGHTS...SOUTH CENTER AND TRACY...
  KINGSBURY...
  STILLWELL...
  FISH LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING/200 AM EDT THURSDAY MORNING/ FOR NORTHERN INDIANA
AND SOUTHWEST MICHIGAN.

LAT...LON 4168 8672 4159 8641 4149 8654 4144 8653
      4144 8659 4136 8668 4137 8676
TIME...MOT...LOC 2325Z 209DEG 17KT 4143 8666

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 6:37 AM CDTSevere Thunderstorm WarningIWXDeKalb, LaGrange, Noble, Steuben, Whitley1 min
May 11, 6:06 PM CDTSpecial Weather StatementIWXMarshall, Starke24 min
May 11, 6:21 PM CDTSevere Thunderstorm WarningIWXMarshall, Saint Joseph, Starke54 min
May 11, 6:28 PM CDTSpecial Weather StatementIWXLaPorte32 min
May 11, 6:38 PM CDTSpecial Marine WarningIWX82 min
May 11, 6:48 PM CDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph47 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.